Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 10, 2011, 10:40 AM MST for 5 counties in Wyoming. It took effect at Nov 12, 2011, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 10:40 AM MST (17:40 UTC)
- In effect from
- Nov 12, 2011, 12:00 AM MST
- Expired
- Nov 11, 2011, 2:17 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS75 KCYS 101740 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MST THU NOV 10 2011 ...VERY STRONG WINDS EXPECTED SATURDAY NIGHT AND SUNDAY... .WESTERLY WINDS WILL INCREASE ACROSS THE AREA THE NEXT SEVERAL DAYS AS A PACIFIC STORM SYSTEM APPROACHES. THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT AND SUNDAY AS THE STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING. WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE AS THE COLD FRONT MOVES ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE SUNDAY NIGHT...HOWEVER GUSTY WINDS WILL CONTINUE WELL INTO NEXT WEEK. WYZ103>106-109-110-113-115>118-110545- /O.NEW.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1040 AM MST THU NOV 10 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING...VERY STRONG WINDS TO DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH THE AFTERNOON SUNDAY. WINDS ARE EXPECTED TO DECREASE SUNDAY NIGHT...BUT FREQUENT GUSTS TO 50 MPH WILL REMAIN POSSIBLE. STRONG WINDS ARE LIKELY TO CONTINUE WELL INTO NEXT WEEK. * WINDS...SUSTAINED WEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. * IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR VEHICLE BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
925 WWUS75 KCYS 101858 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1158 AM MST THU NOV 10 2011 ...VERY STRONG WINDS EXPECTED FRIDAY NIGHT AND SATURDAY... .GUSTY WESTERLY TO CONTINUE ACROSS THE AREA THE NEXT SEVERAL DAYS AS A PACIFIC WEATHER SYSTEM APPROACHES. THE STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY AS THE WEATHER SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING. WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE AS THE COLD FRONT MOVES ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE SATURDAY NIGHT...HOWEVER GUSTY WINDS WILL CONTINUE WELL INTO NEXT WEEK. WYZ103>106-109-110-113-115>118-110700- /O.CON.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1158 AM MST THU NOV 10 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING...VERY STRONG WINDS TO DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH THE AFTERNOON SATURDAY. WINDS ARE EXPECTED TO DECREASE SATURDAY NIGHT...BUT FREQUENT GUSTS TO 50 MPH WILL REMAIN POSSIBLE. STRONG WINDS ARE LIKELY TO CONTINUE WELL INTO NEXT WEEK. * WINDS...SUSTAINED WEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. * IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR VEHICLE BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
499 WWUS75 KCYS 110358 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 858 PM MST THU NOV 10 2011 ...VERY STRONG WINDS EXPECTED FRIDAY NIGHT AND SATURDAY FOR MUCH OF SOUTHEAST WYOMING... .STRONG WESTERLY WINDS WILL CONTINUE ACROSS SOUTHEAST WYOMING THE NEXT SEVERAL DAYS. A PACIFIC STORM SYSTEM WILL APPROACH AND THEN MOVES ACROSS THE CENTRAL ROCKIES FRIDAY NIGHT AND SATURDAY. THE STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY AS THE WEATHER SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING. WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE AS THE COLD FRONT MOVES ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE SATURDAY NIGHT...HOWEVER GUSTY WINDS WILL CONTINUE WELL INTO NEXT WEEK. WYZ103>106-109-110-113-115>118-111300- /O.CON.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 858 PM MST THU NOV 10 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * TIMING...VERY STRONG WINDS WILL DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH THE AFTERNOON SATURDAY. WINDS ARE EXPECTED TO DECREASE SATURDAY NIGHT...BUT FREQUENT GUSTS TO 50 MPH WILL REMAIN POSSIBLE. STRONG WINDS ARE LIKELY TO CONTINUE WELL INTO NEXT WEEK. * WINDS...SUSTAINED WESTERLY WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. * IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR VEHICLE BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
461 WWUS75 KCYS 110917 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 217 AM MST FRI NOV 11 2011 ...VERY STRONG WINDS EXPECTED LATE TONIGHT THROUGH SATURDAY NIGHT FOR MUCH OF SOUTHEAST WYOMING... .STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST WYOMING THE NEXT FEW DAYS. A PACIFIC STORM SYSTEM WILL APPROACH AND MOVE ACROSS THE CENTRAL ROCKIES TONIGHT AND SATURDAY. THE STRONGEST WINDS ARE EXPECTED LATE FRIDAY NIGHT AND SATURDAY AS THE WEATHER SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING. STRONG WINDS WILL ALSO OCCUR SATURDAY NIGHT IN THE STRONG SUBSIDENCE IN THE WAKE OF THE STORM SYSTEM. WIND GUSTS OF 60 TO 70 MPH WILL OCCUR AS THE COLD FRONT MOVES ACROSS THE AREA WITH STRONG WIND GUSTS ESPECIALLY SATURDAY EVENING AND OVERNIGHT IN THE WAKE OF THE STORM SYSTEM. WYZ103>106-109-110-113-115>118-120000- /O.UPG.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/ /O.NEW.KCYS.HW.W.0048.111112T0700Z-111113T1300Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 217 AM MST FRI NOV 11 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT TONIGHT TO 6 AM MST SUNDAY. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR VEHICLE BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-107-120000- /O.NEW.KCYS.HW.W.0048.111112T0700Z-111113T1300Z/ CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY 217 AM MST FRI NOV 11 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST SUNDAY. * TIMING...MIDNIGHT TONIGHT TO 6 AM MST SUNDAY. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 25 CAN EXPECT FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR VEHICLE BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 10, 10:30 AM MST, 10 minutes earlier.
Area forecast discussion, Nov 10, 10:30 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MST THU NOV 10 2011
.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL DURING
THE NEXT 24 HOURS. THE MAIN IMPACT TO AVIATION WILL BE THE GUSTY
WESTERLY SURFACE WINDS AFFECTING THE SOUTHEAST WYOMING TERMINALS
THROUGH TONIGHT. WIND GUSTS AROUND 30 KT CAN BE EXPECTED.
&&
PREV DISCUSSION... /ISSUED 307 AM MST THU NOV 10 2011/
SHORT TERM...TODAY THROUGH SATURDAY...
CLEAR SKIES OVER THE CWA CURRENTLY AND EXPECT THIS TO CONTINUE TODAY
THROUGH FRIDAY IN GENERAL THOUGH SOME THIN HIGH CLOUDS MAY ADVECT
SE OVER THE CWA ON NW UPPER FLOW. TEMPERATURES WILL TURN WARMER
TODAY AS SFC DOWNSLOPE WINDS COMBINE WITH SUNSHINE AND INCREASING
HEIGHTS ACROSS THE REGION WITH MILD TEMPERATURES CONTINUING FRIDAY.
MAIN WEATHER STORY UPCOMING WILL BE THE EXPECTED INCREASE IN WINDS.
LEE TROFFING HAS DEVELOPED AND WILL PERSIST THROUGH FRIDAY NIGHT...
VARYING IN STRENGTH AS WEAK UPPER IMPULSES MOVE ACROSS THE NORTHERN
ROCKYS AND PLAINS. WINDS WILL BE QUITE GUSTY IN WIND FAVORED AREAS
OF THE CWA THROUGH FRIDAY BUT HIGH WINDS NOT ANTICIPATED AS PRESSURE
FIELDS CURRENTLY NOT LOOKING TO BE STEEP ENOUGH. STRONGER WINDS
STILL LOOK A GOOD BET LATE FRIDAY NIGHT INTO SATURDAY AHEAD OF MORE
SIGNIFICANT SHORTWAVE WHICH WILL MOVE INTO THE REGION SATURDAY.
STRONG WINDS EXPECTED TO OCCUR AHEAD OF A COLD FRONT THAT WILL SWEEP
ACROSS THE CWA SATURDAY. HIGH WIND HIGHLIGHTS LOOK LIKELY EVENTUALLY
BUT AFTER COORDINATING WITH OTHER OFFICES HAVE OPTED TO HOLD OFF
FOR NOW AS TIMING STILL A BIT UNCERTAIN. SNOW SHOWERS WILL ALSO
INCREASE ESPECIALLY OVER THE MTNS SATURDAY IN FAVORABLE OROGRAPHIC
FLOW AND INCREASING DYNAMICS.
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
THE MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE THE POTENTIAL
FOR STRONG WINDS. THE 00Z MEDIUM RANGE MODELS AND THEIR ENSEMBLES
MAINTAIN A CONSISTENT TREND OF A MEAN BROAD MID/UPPER LEVEL TROUGH
ACROSS MUCH OF NORTH AMERICA THROUGH EARLY NEXT WEEK WITH A PREVAILING
FAST WEST TO NORTHWEST FLOW ALOFT. EMBEDDED WITHIN THIS FLOW WILL
BE A SERIES OF SHORTWAVE TROUGHS...WITH THE GUIDANCE CONTINUING TO
STRUGGLE WITH THE AMPLITUDE AND TIMING OF THE SHORTWAVES. THE MAIN
IMPACTS FROM THESE SYSTEMS WILL BE CHANCES FOR MOUNTAIN SNOWS...ALONG
WITH STRONG AND GUSTY WESTERLY SURFACE WINDS. THE 700 MB WIND PROGS
FOR THE SUNDAY THROUGH TUESDAY PERIOD INDICATE 50 TO 70 KT WIND
SPEEDS OVER THE MOUNTAINS AND ADJACENT VALLEYS OF SOUTHEAST WYOMING...
SUGGESTING A POTENTIALLY LONG DURATION HIGH WIND EVENT. IT/S STILL
FAR OUT IN THE LONG TERM TO GET INTO THE SPECIFICS...BUT WILL NEED
TO BE WATCHED OVER THE NEXT FEW DAYS. DURING THE MIDDLE OF NEXT
WEEK...THE PATTERN ALOFT TRANSITIONS TO A MORE ZONAL CONFIGURATION
AS ONE TROUGH LIFTS NORTHEAST FROM THE UPPER MIDWEST AND ANOTHER
DROPS SOUTHWARD FROM THE GULF OF ALASKA TOWARD THE PACIFIC NORTHWEST
COAST. THE 500-850 MB HEIGHT/PRESSURE GRADIENTS LOOSEN AT THAT
TIME...WITH LESS WINDY CONDITIONS. WITH THE EXCEPTION OF A BRIEF
PERIOD OF LIGHT SNOW ON THE PLAINS SATURDAY NIGHT... CHANCES FOR
MEASURABLE SNOW WILL BE FOCUSED PRIMARILY WEST OF THE LARAMIE RANGE
THROUGH WEDNESDAY. MOISTURE AND OROGRAPHIC LIFT DECREASE THEREAFTER...
ALONG WITH SNOW CHANCES. TEMPERATURES WILL BE COOLING A FEW DEGREES
EACH DAY THROUGH WEDNESDAY WITH THE PASSAGE OF A FEW COLD FRONTS
AND SHORTWAVES. TEMPERATURES BEGIN MODERATING ON THURSDAY WITH THE
ZONAL FLOW ALOFT AND DOWNSLOPE WESTERLY SURFACE WINDS.
FIRE WEATHER...
LOCALLY GUSTY WINDS AROUND THE MOUNTAINS TODAY THROUGH FRIDAY WITH
MORE WIDESPREAD AND STRONGER WINDS EXPECTED LATE FRIDAY NIGHT AND
SATURDAY AHEAD OF NEXT COLD FRONT THAT WILL SWEEP ACROSS ON
SATURDAY. MINIMUM RELATIVE HUMIDITIES EXPECTED TO REMAIN ABOVE
CRITICAL THRESHOLDS THROUGH FRIDAY. THEY WILL BE LOWEST OVER THE
EASTERN PLAINS BOTH AFTERNOONS BUT WINDS IN THIS AREA SHOULD BE
LIGHTER. BEST CO-LOCATION OF GUSTY WINDS AND LOWER RELATIVE
HUMIDITIES WILL BE OVER THE PLAINS OF SOUTHEAST WYOMING ADJACENT
TO THE MTNS BUT FUELS CURRENTLY NON-CRITICAL IN THIS AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY FOR
WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ113-WYZ115-
WYZ116-WYZ117-WYZ118.
NE...NONE.
&&Hazardous weather outlook, Nov 10, 4:19 AM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 419 AM MST THU NOV 10 2011 WYZ101>119-111200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 419 AM MST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY ACROSS MUCH OF SOUTHEAST WYOMING...WITH WIND GUSTS TO 50 MPH POSSIBLE IN THE WIND PRONE LOCATIONS OF ARLINGTON AND BORDEAUX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE THROUGH EARLY NEXT WEEK. THE STRONGEST WINDS WILL OCCUR LATE FRIDAY NIGHT AND SATURDAY WITH GUSTS TO 65 MPH POSSIBLE ALONG THE INTERSTATE 80 AND 25 WIND CORRIDORS. THERE WILL BE CHANCES FOR MEASURABLE SNOWFALL SATURDAY THROUGH WEDNESDAY FOR AREAS WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-111200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 419 AM MST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WESTERLY WINDS WILL BE POSSIBLE THIS WEEKEND THROUGH EARLY NEXT WEEK. WINDS MAY GUSTS AS HIGH AS 40 MPH AT TIMES SATURDAY AND SUNDAY...WITH LOCALLY HIGHER GUSTS NEAR THE WYOMING BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Nov 10, 7:58 AM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 758 AM MST THU NOV 10 2011 WYZ110-101700- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 758 AM MST THU NOV 10 2011 ...STRONG GUSTY WEST WINDS THIS MORNING... STRONG WEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 55 MPH WILL OCCUR THIS MORNING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH 40 MPH GUSTS BY THIS AFTERNOON. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. LIEBL
Special weather statement, Nov 10, 10:33 AM MST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MST THU NOV 10 2011 WYZ110-101900- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1033 AM MST THU NOV 10 2011 ...STRONG GUSTY WEST WINDS THIS MORNING... STRONG WEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 55 MPH WILL OCCUR THIS MORNING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH 40 MPH GUSTS BY THIS AFTERNOON. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. TT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:02 PM MST | Winter Storm Watch | CYS | Albany, Carbon | 11 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.